Doctor insights on:
Can Iron Supplements Cause Diarrhea In The Elderly
Effective treatment for anemia is generally taking an iron supplement by mouth. Iron pills are large and difficult for some women to swallow. If so, you can usually break them in half and have one half with breakfast and the other with lunch. Drink a lot of water and eat foods that are high in fiber as iron can be constipating. You doctor may also prescribe ...Read more
Melena ?: Dark-colored stools may result from iron supplements, foods you eat (like a lot of spinach), substances (like peptobismol), but most significantly suggests bleeding. When blood is denatured by acid in your stomach, as from ulcers, stools will turn tarry ("melena"). Blood may also be ingested from nose bleeds, bleeding gums... Persistent melena (without obvious cause) & symptoms warrants md visit. ...Read more
Can taking iron supplements and eating foods rich in iron promote the bacterial growth that can lead to prostatitis?
Yes (sort of...): Infection can cause inflammation, and through a somewhat poorly understood mechanism, this can lead to anemia. One of the possible mechanisms is a disruption of iron metabolism where iron is inappropriately sequestered in macrophages, making less available to the body for normal red blood cell production. ...Read more
Get check up!: You need to go over what's happening with your doctor. It sounds like you may be having low blood pressure if this happens when you get out of bed. But i'm not sure based on the info in your question. Anytime you have ongoing dizziness, and episodes of blindness (!), you must be seen! ...Read more
Chelating separate: The chelating function of wheatgrass is a separate property from it also having iron. 1 ounce of wheatgrass has about 10% of the daily allowance of iron but it is proven to chelate iron. I don't know if the mechanism is entirely known, but wheatgrass is rich in chlorophyll and if you trade the atom of magnesium at the core of a chlorophyll molecule for an iron molecule it becomes hemoglobin. ...Read more
Eating to much Black licorice cause hypokalemia, can compensate this eating food rich in potassium? Can Cause also bleeding due to lowering platelets
Don't overdo it: The more serious risk of excess black licorice is as a cause of high blood pressure. People who have actually have gotten sick have eaten the real stuff (not just licorice-flavored candy); if this is a major component of your diet, do keep track of your electrolytes and blood pressure with your physician during your annual health check-ups. If they are okay, enjoy what you love. ...Read more
Why do you ask?: You know that hypouricemia, low uric acid in the blood, is not itself a health problem. Vegetarianism is a very important cause of iron deficiency if one does not supplement, and vegetarians run lower uric acid levels than meat-eaters. Iron deficiency does need to be worked up as it can be a warning about bleeding ulcer, cancer, hookworm, or other serious illness. ...Read more
Can dehydration, regular Pepsi intake, or some specific lack in nutrients cause vomiting and diarrhea? Brother is unhealthy and this happens sometimes
Unhealthy: vomiting and diarrhea can cause dehydration (not usually the other way around). Drinking excessive soft drinks can contribute to upset stomachs and possibly diarrhea depending on how a person tolerates carbonated, sugary beverages. Unhealthy eating can also cause diarrhea (as can lack of certain nutrients). Please have your brother see a doctor for a complete check up. ...Read more
Maybe: Hi. If you get most of your vit. D from your diet (instead of from sun exposure), malabsorption can cause vit. D deficiency. So causes of malabsorption are associated with diarrhea, so there can be a connection. In general, I'd say chronic diarrhea needs a good work up by a gastroenterologist. Good luck! ...Read moreSee 2 more doctor answers
Not a problem: Unless you have a specific disease process like hemochromotosis, which causes abnormal retention of iron or a hemolytic anemia, iron overload is not a problem. If you have one of these problems, then therapeutic phlebotomy (for hemochromotisis) or chelation with Deferoxamine (for the anemias) are among the standard treatments. ...Read moreSee 1 more doctor answer
Can certain artificial ingredients in some multivitamin supplements cause intestinal discomfort and irritation?
Yes: Unfortunately a surprising number of vitamin supplements contain toxic additives such as artificial colors (for example, Centrum has 3 artificial colors that each contain toxic aluminum!), titanium dioxide (known carcinogen) & hydrogenated oils. These could cause GI distress in some people. See http://draxe.com/4-dangerous-and-common-vitamin-fillers-you-must-avoid/ ...Read more
A dietary supplement, also known as food supplement or nutritional supplement, is a preparation intended to supplement the diet and provide nutrients, such as vitamins, minerals, fiber, fatty acids, or amino acids, that may be missing or may not be consumed in sufficient quantities in a person's diet. Some countries define dietary supplements as foods, while ...Read more
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
- Talk to a doctor live online for free
- Can an iron supplement in the elderly turn teeth black?
- Iron supplements cause headaches
- Can a vitamin d supplement cause cramping and diarrhea?
- Ask a doctor a question free online
- Can iron supplements cause leg cramps?
- Can iron supplements cause insomnia?
- Can iron supplements cause green stool?
- Can iron supplements cause stomach pain?
- Talk to a gastroenterologist online